Alert archive / Mississippi / Flash Flood Watches in 2015
Flash Flood Watch 6, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at Sep 28, 2015, 4:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2015, 4:00 AM CDT (09:00 UTC)
- Expired
- Sep 28, 2015, 3:34 PM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Sep 27, 3:36 PM CDT, 12 hours 24 minutes earlier.
Area forecast discussion, Sep 27, 3:36 PM CDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT SUN SEP 27 2015
.DISCUSSION...OBJECTIVE ANALYSIS SHOWS AN UPPER LEVEL LOW CENTERED
ALONG THE TEXAS GULF COAST. AT THE SURFACE...A WEAK LOW IS LOCATED
SOUTH OF MONKEY ISLAND/HOLLY BEACH AREA WITH A WARM FRONT PENDANT
AND EXTENDING ACROSS THE FORECAST AREA. SOME LOW LEVEL ENHANCEMENT
OF WIND SHEAR ALONG/SOUTH OF THIS BOUNDARY AS WELL AS INCREASE
BOUYANCY HAS BEEN AND WILL CONTINUE TO BE THE FOCUS FOR A FEW
WATERSPOUTS OFFSHORE. TORNADOES ARE NOT OUT OF THE QUESTION IN THE
NEARSHORE ENVIRONMENT BUT FAIRLY UNLIKELY FOR A MAJORITY OF THE
INLAND CWA AREAS. LATEST RADAR IMAGERY SHOWS A LARGE CLUSTER OF
SHOWERS AND ISOLATED THUNDERSTORMS MOVING NORTH FROM EAST OF
INTERSTATE 55 TO THE MS/AL STATE LINE. THIS CLUSTER WILL IMPACT
THOSE EASTERN PORTIONS OF THE CWA OVER THE NEXT FEW HOURS BEFORE
SHIFTING NORTH AND OUT OF THE AREA. MORE ISOLATED TO SCATTERED
SHOWERS WILL MOVE IN FROM THE GULF THROUGH THE REST OF THE EVENING
AND OVERNIGHT PERIOD. THAT ACTIVITY SHOULD GENERALLY BE WEAKER IN
NATURE THAN THAT OF TODAY. MONDAY LOOKS TO BE A REPEAT OF TODAY IN
TERMS OF THE LIKELIHOOD THAT A LARGE CLUSTER OF RAIN WILL MOVE ACROSS
THE CWA. IT COULD BE FURTHER EAST OR WEST BUT OVERALL ABOUT THE SAME
WITH RAINFALL AMOUNTS OF AROUND AN INCH.
THE UPPER LOW WILL BEGIN SHIFTING EAST TUESDAY AS BROAD UPPER TROUGH
BEGINS TO DIP SOUTH ACROSS THE EASTERN HALF OF THE COUNTRY. STRONG
MOISTURE CONVERGENCE AS THE TROUGH MOVES OVERHEAD WILL KEEP RAIN
COVERAGE ON THE HIGHER SIDE SO HAVE KEPT POPS AT 50 PERCENT. THE
UPPER LOW WILL EVENTUALLY BECOME ABSORBED BY THE NORTHERN TROUGH AND
BOTH WILL BE SHIFTING EASTWARD WEDNESDAY. A TRAILING COLD FRONT WILL
PUSH THROUGH THE CWA WEDNESDAY NIGHT WHICH WILL CUT OFF RAIN CHANCES
THROUGH THE REMAINDER OF THE WEEK AND POSSIBLY THROUGH THE WEEKEND.
MEFFER
&&
.AVIATION...
AN AREA OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUES TO AFFECT
PORTIONS OF THE FORECAST AREA THIS AFTERNOON. OVERALL...THE AREA HAS
DIMINISHED SOMEWHAT AND SHIFTED EASTWARD WITH THE BACK EDGE HAVING
NOW PUSHED THROUGH KHUM...KBTR...KHDC AND KMSY. THE MOST
CONCENTRATED AREA OF CONVECTION WAS NOW LOCATED ACROSS COASTAL
MISSISSIPPI AND THE ADJACENT COASTAL WATERS. OCCASIONAL MVFR TO IFR
CONDITIONS CAN BE EXPECTED THIS AFTERNOON AT THE TERMINALS BEING
IMPACTED BY THE RAIN AND THUNDERSTORMS WITH GENERALLY VFR CONDITIONS
ELSEWHERE. ISOLATED TO SCATTERED SHOWERS IN THE WAKE OF THE
AFOREMENTIONED AREA OF RAIN AND EMBEDDED CONVECTION MAY STILL IMPACT
THE TERMINALS ACROSS THE WESTERN HALF OF THE FORECAST AREA THIS
AFTERNOON. SOME LOW CEILINGS AND AREAS OF FOG OVERNIGHT AND EARLY
MONDAY MORNING WILL AGAIN LEAD TO MVFR TO IFR CONDITIONS AT MOST OF
THE TAF SITES. MORE SHOWERS WILL BE POSSIBLE BY TUESDAY MORNING. 11
.MARINE...
EASTERLY WINDS WILL PERSIST ACROSS THE COASTAL WATERS
TONIGHT AND MONDAY...ALTHOUGH THEY WILL DIMINISH IN MAGNITUDE WITH
TIME. PLAN TO MAINTAIN THE SCA FOR AREAS EAST OF THE MISSISSIPPI
RIVER TONIGHT WITH THE EXCEPTION OF THE SOUNDS. THE EXERCISE CAUTION
HEADLINES FOR THE SOUNDS EAST OF THE RIVER WILL ALSO BE MAINTAINED
THROUGH THE NIGHT EXERCISE CAUTION HEADLINES FOR THE OUTER WATERS
EAST OF THE SCA AREA WILL CONTINUE UNTIL MIDNIGHT.
THE WEAK AREA OF LOW PRESSURE LOCATED TO THE NORTH OF THE YUCATAN
PENINSULA IS EXPECTED TO TRACK INTO THE NORTHEAST GULF BY TUESDAY. A
COLD FRONT WILL PUSH INTO THE COASTAL WATERS LATE WEDNESDAY INTO
THURSDAY. WINDS WILL BECOME LIGHT BY MID WEEK...BUT WILL INCREASE
SOMEWHAT FROM THE NORTH IN THE WAKE OF THE COLD FRONT. 11
&&
.DECISION SUPPORT... DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...COASTAL FLOOD ADVISORY FOR SE LA.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 80 70 84 / 80 70 50 60
BTR 71 84 70 85 / 80 70 50 50
ASD 72 82 70 85 / 80 70 50 50
MSY 74 83 73 84 / 80 70 50 60
GPT 72 80 72 84 / 80 80 60 60
PQL 72 80 72 84 / 80 80 60 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 AM CDT MONDAY FOR LAZ058-060>062-
064-067>070.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR GMZ555-557-575-
577.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR GMZ557-575-577.
&&Hazardous weather outlook, Sep 27, 11:00 AM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN SEP 27 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CDT SUN SEP 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND A FEW COULD BE STRONG TO SEVERE...PRIMARILY ACROSS COASTAL AREAS OF SOUTHEAST LOUISIANA WHERE THERE IS A MARGINAL RISK FOR SEVERE WEATHER. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WOULD BE STRONG GUSTY WINDS AND A BRIEF TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND COULD LEAD TO SOME MINOR FLOODING ISSUES. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM FOR THE COASTAL WATERS EAST OF THE MISSISSIPPI RIVER...EXCLUDING THE SOUNDS. EAST WINDS NEAR 20 KNOTS AND ROUGH SEAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON MONDAY AND TUESDAY WITH A FEW POSSIBLY BECOMING STRONG. GUSTY WINDS WILL CONTINUE TO BE THE MAIN THREAT ALONG WITH SOME LOCALLY HEAVY RAINFALL. OVER THE COASTAL WATERS...INCREASING SEAS AND PERSISTENT EASTERLY WINDS WILL LEAD TO ROUGH CONDITIONS AND POTENTIALLY HIGHER TIDE LEVELS ALONG THE COASTLINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Sep 28, 1:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Sep 28, 2:52 PM CDT | Special Weather Statement | LIX | Terrebonne | 53 min |
Nearby
Flash Flood Watches in Mississippi, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.